TheCatSite.com › Forums › General Forums › The Cat Lounge › birth control (a little long)
New Posts  All Forums:Forum Nav:

birth control (a little long)

post #1 of 22
Thread Starter 
Has anyone here used Depo-povera? I started using it Aug 2006 and near the end of jan 2007 I started gaining weight as soon as I noticed I started eating better and being in the military I excrise every morning with my unit, but even after that I countinued to gain weight until I reached 150 lbs and I'm only 5 ft so 150 is quite a bit for me. My problem is being in the army I have to take a Physical fitness test and be and meet a hieght and weight standard. I haven't been able to pass the PT test if I fail it two more times I get chaptered out of the army (I get kicked out). The 25th is when I'm due for my next shot (which I'm not going to get) so The stuff won't even begin to were off until then. My biggest problem though is the doctors don't think it was my birth control that caused me to gain weight they think I just got lazy. So I have no way of putting off the PT test and the height and weight until I can start losing the weight. I guess what I was wondering is has anybody taken depo gained weight and then able to lose it once they stoped taken it and if so about how long did it take. I was also hoping I can get some lose some weight and not your job vibes?
post #2 of 22
One of the girls at work did, and lost it as soon as she stopped having it. When i enquired about weight increase at the clinic i was told it's not the actual injection that makes you increase in weight but it does make you have a bigger appetite

I stayed clear of that one
post #3 of 22
Thread Starter 
But when I started it I didn't change my eating habits and when I noticed I was gaining weight I eat better and in smaller portions. So far I have tried everything to lose the weight I even tried a low cal diet were for more then a month I eat just over 1000 cal a day. I exrcise every day.
post #4 of 22
I was on it for something like 3 years and I gained weight too. I has different effect on different bodies. I didn't have a period for 3 years either while someone else I know was on it at the same time and bled for a year straight! I've had better luck with pills. I tried the ring once and it killed my libido which has of yet to be resurected.
post #5 of 22
Quote:
Originally Posted by twstychik View Post
someone else I know was on it at the same time and bled for a year straight!
It was over a year for the girl at work. She vowed she would never go on it again because of that reason
post #6 of 22
I gained weight while on Depo too.... never got it back off either
post #7 of 22
Quote:
Originally Posted by Rosiemac View Post
It was over a year for the girl at work. She vowed she would never go on it again because of that reason
I would have given up after 2 shots (6 months).
Quote:
Originally Posted by katiemae1277 View Post
I gained weight while on Depo too.... never got it back off either
Mine came off.. then back on... now I'm working on off again.
post #8 of 22
I've heard that the shot has THE worst weight gain side effect.

I'm not sure the reason why you take the shot, if it's for the ease of using it there's always the nuva ring. I LOVE it! You only have to take it once a month and remember it twice a month! The side effects prove to be the least for any hormonal birth control.
post #9 of 22
Never again will I take that stuff. I had the worst side effects. Like you I'm only 5 feet and I'm bordering on 150. Not fun especially when your used to being 105 max. I also got the migraines, the mood swings, the acne, hair loss, and loss of libido. I wasn't given any warning about any of this either.
post #10 of 22
I used Depo for more than a year, and did not gain ANY weight on it.

I now used Yasmin BC pills, and I gained 40 pounds on that one.

I think every woman's body will react differently to the hormones. They are designed to trick your body into thinking that it is pregnant, so weight gain on BC is extremely normal and generally won't go away until or unless you stop the BC.
post #11 of 22
The only "WARNING" I got when going on hormonal BC was about smoking.
post #12 of 22
I was on it for two years due to my high blood pressure. I don't think I gained any weight as I have maintained the same weight for years! It was especially difficult to get it off though during that time though.

I didn't have my period either after the first few months being on it. However, I did bleed non-stop when I went off of it. Coming off it messes with your body. Be forewarned. There are websites about it. The only thing that helped was going on the mini-pill.
post #13 of 22
I have been on the depo for 10 years and my weight has stayed the same. I do watch what I eat though. My husband had a vasectomy and we just got the clear so I won't be getting anymore shots and I am nervous of what my body is going to go through.
post #14 of 22
I was on Depo for ages and never had any weight gain problems. I started exercising more, and had no problem getting fit and losing some kg's. I've put on weight since, but that's due to lack of exercise!

Don't forget that as you get older, your metabolism also slows down. If you gain weight over a few years, it may not be BC, it could just be your body slowing down.
post #15 of 22
Quote:
Originally Posted by GingersMom View Post
I used Depo for more than a year, and did not gain ANY weight on it.

I now used Yasmin BC pills, and I gained 40 pounds on that one.

I think every woman's body will react differently to the hormones. They are designed to trick your body into thinking that it is pregnant, so weight gain on BC is extremely normal and generally won't go away until or unless you stop the BC.
Actually, they don't trick your body into thinking it is pregnant - you still ovulate while on the pill, the pill just makes it an hostile environment for the egg.
post #16 of 22
I have only tried one type of birth control a awhile back and it really messed with me to the point where I didn't want my boyfriend anywhere near me. I was an emotional mess and I quit. Thank god I haven't gotten pregnant but I refuse to go on any sort of birth control. I will just be responsible.
post #17 of 22
Quote:
Originally Posted by Kiwideus View Post
Actually, they don't trick your body into thinking it is pregnant - you still ovulate while on the pill, the pill just makes it an hostile environment for the egg.
WRONG: Most birth control pills are "combination pills" containing a combination of the hormones estrogen and progesterone to prevent ovulation

Birth Control Pill Info

Birth control pills, or oral contraceptives, contain hormones that suppress ovulation. During ovulation an egg is released from the ovaries, without ovulation there is no egg to be fertilized and pregnancy cannot occur.

Womens Health Info
post #18 of 22
I've steered clear of depro because of the number of people that I knew who gained weight from it and spotted.
post #19 of 22
I've been on it for almost a year.

I don't take it for birth control. I take it b/c of endometriosis. I was on BCP's and they were helping with the bleeding. Then my blood pressure went up, so I couldn't take any pills with hormones in it anymore.

I have put on some weight. And it is SO HARD to take it off. I've joined Weight Watchers and have lost a whopping .6 lbs in the last month! I am SO FRUSTRATED!

It's messed with libido too.

I kind of wish that I could stop taking it. But if I do, the pain and bleeding will be back as well. And at this point (I'm 2 weeks into nursing school) I just don't want to deal with it. I haven't had a period now in several months, and it is kind of nice. Before that, all I did was spot. I spotted for an entire month, that was so annoying.
post #20 of 22
A friend of mine took it and gained about 30 pounds. But I think part of her problem was her boyfriend and stress.
I'm on Seasonel and I LOVE it! But thats just me!
post #21 of 22
i think depo and implanon are both progesterone only BCs. i was on implanon for 9 month, and that was the worst thing that happened to me. i was bleeding non-stop and i've almost gone mental! didnt gain any weight though...now im on nuvaring and i love it!! we are not planning any kids yet, but after the first baby i wanna switch to paragard which is non-hormonal copper IUD...
post #22 of 22
I've never been on Depo, but I was on NuvaRing and had stroke like symptoms. Came off of that one quickly! My mom has been on Depo shots for years and I don' think that she has gained anything, but she was heavy to begin with.
New Posts  All Forums:Forum Nav:
  Return Home
  Back to Forum: The Cat Lounge
TheCatSite.com › Forums › General Forums › The Cat Lounge › birth control (a little long)